MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH X3 TRIATHLON CS INS SIZE 4 9MM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH X3 TRIATHLON CS INS SIZE 4 9MM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Model Number 5531-G-409
Medical Device Problem Codes Unstable (1667); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Aspiration/Inhalation (1725); Fall (1848); Ambulation or Postural Difficulties (2544)
Date of Event 12/30/2014
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate that devices were manufactured and accepted into final stock with no reported discrepancies.There has been another event for the lot referenced.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.Device not returned.
 
Event or Problem Description
Information received in follow-up includes a report dated (b)(6) 2014: "still with a feeling of instability and giving way.A through superomedial portal of knee aspiration of intra-articular fluid was done with about 20cc followed by light dressing.''.
 
Event or Problem Description
Information received in follow-up includes a report dated (b)(6) 2014: ".Still with a feeling of instability and giving way.A through superomedial portal of knee aspiration of intra-articular fluid was done with about 20cc followed by light dressing.
 
Additional Manufacturer Narrative
Reported event: an event regarding patient factors involving a triathlon insert was reported.The event of aspiration was confirmed by medical review.Method & results: product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device remained implanted.Clinical review: review of the provided medical records by a clinical consultant indicated: a review of the provided medical records and x-rays by a clinical consultant indicated: [.] revision surgery was performed (b)(6) 2013.The preoperative diagnosis was now failed knee arthroplasty with femoral component loosening and polyethylene liner wear.At the time of the revision the patellar component was found completely floating in the knee.The femoral and tibial components were stable and well aligned.The patella was recut and a a3 5 x 10mm patella cemented in place.A new 9 mm cs polyethylene was placed.A lateral release and medial imbrication performed as well.No complications were reported from the surgery.Postoperative x-rays showed satisfactory appearance of the implants.The results from the intraoperative cultures were not provided, however the pathology did not show evidence of any acute inflammation.[.] on exam the quadriceps appeared intact to palpation medial and lateral, but a long defect was noted centrally.[.] hazards: none clearly related to implant.Conclusion of assessment: [.] the aspirations [.] events were also confirmed.-product history review: indicated all devices were manufactured and accepted into final stock with no reported discrepancies.-complaint history review: there have been 4 other similar events for the reported lot related to the same device/patient.Conclusions: review of the provided medical records by a clinical consultant indicated, the patient was having a feeling of giving way and instability.The knee was aspirated.[.] hazards: none clearly related to implant.The aspirations events were also confirmed.No further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
X3 TRIATHLON CS INS SIZE 4 9MM
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key10167527
Report Number0002249697-2020-01231
Device Sequence Number3361598
Product Code MBH
UDI-Device Identifier07613327045802
UDI-Public07613327045802
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2016
Device Model Number5531-G-409
Device Catalogue Number5531G409
Device Lot NumberLCP991
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/02/2020
Supplement Date Received by Manufacturer08/14/2020
Initial Report FDA Received Date06/18/2020
Supplement Report FDA Received Date09/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR
Patient Weight104